Severe hepatitis with prolonged cholestasis and bile duct injury due the long-term use of ornidazole


Harputluoglu M. M. M. , DEMIREL U., KARADAG N., KARAHAN D., ALADAG M., KARINCAOGLU M. , ...Daha Fazla

ACTA GASTRO-ENTEROLOGICA BELGICA, cilt.70, ss.293-295, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 70 Konu: 3
  • Basım Tarihi: 2007
  • Dergi Adı: ACTA GASTRO-ENTEROLOGICA BELGICA
  • Sayfa Sayıları: ss.293-295

Özet

Nitroimidazole derivatives are commonly used in the treatment of protozoal and anaerobic infections, and reports of their hepatotoxicity are rare. We report a case of severe hepatitis due to the long-term (8 weeks) use of ornidazole. A 27-year-old woman presented for evaluation of elevated serum transaminase and total bilirubin levels. Liver biopsy revealed portal inflammation, hepatocellular and canalicular cholestasis, porto-portal and porto-central bridging fibrosis, and a tendency to form nodules. No aetiological factors associated with chronic liver disease were identified. The abdominal ultrasonographic findings were compatible with chronic liver disease. We therefore made the diagnosis of. severe hepatitis resulting from the long-term use of ornidazole. We conclude that nitroimidazole derivatives may lead to serious liver damage, especially in female patients.